Alert archive / Louisiana / Tornado Warnings in 2025
Tornado Warning 33, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jul 24, 2025, 3:55 PM CDT for Vermilion Parish, Louisiana. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2025, 3:55 PM CDT (20:55 UTC)
- Expired
- Jul 24, 2025, 4:07 PM CDT
- In force
- 12 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 102 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1062 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872
WFUS54 KLCH 242055
TORLCH
LAC113-242130-
/O.NEW.KLCH.TO.W.0033.250724T2055Z-250724T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
355 PM CDT Thu Jul 24 2025
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Central Vermilion Parish in southwestern Louisiana...
* Until 430 PM CDT.
* At 355 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Intracoastal City, moving west at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Forked Island around 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2986 9210 2981 9209 2966 9239 2982 9245
TIME...MOT...LOC 2055Z 072DEG 15KT 2981 9218
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Jones1 follow-up statement
867 WWUS54 KLCH 242107 SVSLCH Severe Weather Statement National Weather Service Lake Charles LA 407 PM CDT Thu Jul 24 2025 LAC113-242117- /O.CAN.KLCH.TO.W.0033.000000T0000Z-250724T2130Z/ Vermilion LA- 407 PM CDT Thu Jul 24 2025 ...THE TORNADO WARNING FOR CENTRAL VERMILION PARISH IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. However gusty winds and heavy rain are still possible with this thunderstorm. && LAT...LON 2986 9210 2981 9209 2966 9239 2982 9245 TIME...MOT...LOC 2105Z 072DEG 15KT 2979 9224 $$ Jones
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jul 24, 12:30 PM CDT, 3 hours 25 minutes earlier. Its key messages:
- Widespread showers and thunderstorms through Saturday.
- Marginal risk of excessive rain for portions of the area Thursday and Friday. Along and south of I-10 can expect 1 to 3 inches from today through Saturday.
- Another heat wave develops next work week.
Area forecast discussion, Jul 24, 12:30 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1230 PM CDT Thu Jul 24 2025 ...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER... .KEY MESSAGES... - Widespread showers and thunderstorms through Saturday. - Marginal risk of excessive rain for portions of the area Thursday and Friday. Along and south of I-10 can expect 1 to 3 inches from today through Saturday. - Another heat wave develops next work week. && .SHORT TERM... (Tonight through Saturday night) Issued at 1224 PM CDT Thu Jul 24 2025 A tropical disturbance is currently located south of the Florida/Alabama border as a disorganized tropical wave. The NHC has kept chances for development low at 10%. Widespread showers and thunderstorms from this wave are starting to impact our coastal waters and this evening will begin to impact the rest of our region. Widespread heavy rain remains the main concern with a Marginal Risk (level 1 of 4) for flash flooding across the region today, Friday, and along the coast during Saturday. Satellite estimates of PWAT values with the system are around 2.5 inches, which lines up with the model guidance from the past several days. Through the end of the week and going into the weekend, heavy on- and-off showers will be the main threat with localized flash flooding possible, especially in built-up areas. Models have remained consistent the past several days with the most likely rainfall amounts, with widespread 1 to 3 inches and locally higher amounts. Models have backed off on the higher-end amounts, with the 90th percentile now showing max rainfall amounts between 5 and 6 inches. While the system is impacting our area, dense cloud coverage will help drop our high temperatures into the low 90s to upper 80s. Make sure to have multiple ways to receive warnings in the event of flooding and keep a close eye on the forecast through the weekend. && .LONG TERM... (Sunday through next Wednesday) Issued at 1224 PM CDT Thu Jul 24 2025 Ridging will build back in place as the tropical system moves to our west and into Texas. This will lead to an increase in temperatures with highs in the mid to upper 90s across the region. With the high temperatures and dew points remaining in the 70s, it is likely that we will need more heat advisories by Monday. Global models are consistent with this being a stronger ridge than the one last week, with 500 mb heights reaching 597 dm across southwest Louisiana. The ECMWF is a little more aggressive with this ridge, but even if the “less intense” GFS ridge sets up overhead, we should expect multiple days of high heat stress across the CWA. && .AVIATION... (18Z TAFS) Issued at 1224 PM CDT Thu Jul 24 2025 Marginal VFR conditions will start to deteriorate this evening from east to west as a tropical disturbance begins to impact the region. Overcast skies will remain elevated for most of the evening but will begin to descend overnight but will stay above MVFR levels. Widespread showers and thunderstorms will cause most of the impacts today with heavy downpours and chaotic gusty winds. Outside of the convection conditions will remain VFR. && .MARINE... Issued at 1224 PM CDT Thu Jul 24 2025 The main concern for mariners will be showers and thunderstorms which will remain widespread through Saturday evening. Background winds will remain below 15 knots while the background waves will stay below 4 feet. && .FIRE WEATHER... Issued at 1224 PM CDT Thu Jul 24 2025 Moisture from a tropical system will surge inland leading to minimum RH values between 60 to 80% through the weekend. In addition widespread soaking rain will start this evening and last through the rest of the weekend. && .PRELIMINARY POINT TEMPS/POPS... AEX 74 92 73 91 / 30 80 20 70 LCH 75 89 77 90 / 70 90 60 80 LFT 76 89 76 88 / 70 80 40 80 BPT 75 89 75 90 / 60 90 70 80 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...14 LONG TERM....14 AVIATION...14
In the hours before
Special weather statement, Jul 24, 3:45 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
345 PM CDT Thu Jul 24 2025
LAZ252-242115-
Lower Vermilion LA-
345 PM CDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL VERMILION PARISH THROUGH
415 PM CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm near
Esther, or near Intracoastal City, moving west at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Intracoastal City, Forked Island, Esther, and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2994 9206 2977 9199 2960 9237 2986 9247
TIME...MOT...LOC 2045Z 070DEG 11KT 2983 9211
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Jul 24, 3:48 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
348 PM CDT Thu Jul 24 2025
LAZ027-028-242115-
Vernon LA-Rapides LA-
348 PM CDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RAPIDES AND EAST CENTRAL
VERNON PARISHES THROUGH 415 PM CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alexandria, moving west at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alexandria, Hineston, Lacamp, Leander, Sieper, Gardner, Otis, Elmer,
Calcasieu, and Woodworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3131 9236 3115 9233 3099 9291 3126 9298
TIME...MOT...LOC 2047Z 077DEG 21KT 3123 9241
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JonesThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:45 PM CDT | Special Weather Statement | LCH | Vermilion | 30 min |
| Jul 24, 3:48 PM CDT | Special Weather Statement | LCH | Rapides | 27 min |
| Jul 24, 4:18 PM CDT | Special Weather Statement | LCH | Vermilion | 57 min |
| Jul 24, 4:21 PM CDT | Special Marine Warning | LCH | 54 min | |
| Jul 24, 4:26 PM CDT | Special Weather Statement | LCH | Acadia | 64 min |
| Jul 24, 5:04 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 56 min |
| Jul 24, 5:07 PM CDT | Special Weather Statement | LCH | Beauregard | 53 min |
| Jul 24, 5:26 PM CDT | Special Weather Statement | LCH | Cameron | 34 min |
| Jul 24, 5:56 PM CDT | Special Weather Statement | LCH | Calcasieu, Cameron | 49 min |
| Jul 24, 6:06 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 39 min |
| Jul 24, 6:11 PM CDT | Special Marine Warning | LCH | 49 min | |
| Jul 24, 6:29 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 46 min |
| Jul 24, 6:35 PM CDT | Special Marine Warning | LCH | 55 min | |
| Jul 24, 6:41 PM CDT | Special Marine Warning | LCH | 64 min | |
| Jul 24, 6:49 PM CDT | Special Marine Warning | LCH | 41 min |
Nearby
Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.